Alert archive / Georgia / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 231, NWS Tallahassee, FL

November 26, 2020Baker County, Calhoun County, Early County, Georgia

NWS Tallahassee, FL issued this severe thunderstorm warning at Nov 26, 2020, 1:19 PM EST for Baker County, Calhoun County, Early County, Georgia. It was in force for 21 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Nov 26, 2020, 1:19 PM EST (18:19 UTC)
Expired
Nov 26, 2020, 1:40 PM EST
In force
21 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Baker County, GA, Calhoun County, GA, Early County, GA

The radar

The Ft Rucker radar (KEOX), 63 km from the middle of the area, began a volume at 18:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 26, 1:19 PM ESTTSTM WND DMG3 Nw Cuba, GATREE DOWN AND PEA SIZE HAIL REPORTED IN EARLY COUNTY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.3 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2020-11-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 159 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2020-11-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 130 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
159 J/kg
Mixed-layer CIN
-41 J/kg
Mixed-layer LCL
733 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
130 m²/s²
0-3 km storm-relative helicity
150 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

045 
WUUS52 KTAE 261819
SVRTAE
GAC007-037-099-261900-
/O.NEW.KTAE.SV.W.0231.201126T1819Z-201126T1900Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
119 PM EST Thu Nov 26 2020

The National Weather Service in Tallahassee has issued a

* Severe Thunderstorm Warning for...
  Northwestern Baker County in southwestern Georgia...
  South central Calhoun County in southwestern Georgia...
  Central Early County in southwestern Georgia...

* Until 200 PM EST.

* At 119 PM EST, a severe thunderstorm was located near Blakely,
  moving east at 25 mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Blakely, Arlington, Douglasville, Centerville, Damascus, Iveys
  Mill, Crestview, Cuba, Commissary Hill, Early Co A/p, Old Damascus,
  Bethany, Hentown and Rowena.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3126 8498 3141 8498 3149 8457 3126 8457
TIME...MOT...LOC 1819Z 260DEG 23KT 3136 8489 

HAIL...0.75IN
WIND...60MPH
 
$$

72-BUNKER
1 follow-up statement
887 
WWUS52 KTAE 261840
SVSTAE

Severe Weather Statement
National Weather Service Tallahassee FL
140 PM EST Thu Nov 26 2020

GAC007-037-099-261849-
/O.CAN.KTAE.SV.W.0231.000000T0000Z-201126T1900Z/
Baker GA-Calhoun GA-Early GA-
140 PM EST Thu Nov 26 2020

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN BAKER...SOUTH
CENTRAL CALHOUN AND CENTRAL EARLY COUNTIES IN SOUTHWESTERN GEORGIA IS
CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.  However gusty winds are
still possible with this thunderstorm.

LAT...LON 3126 8498 3141 8498 3149 8457 3126 8457
TIME...MOT...LOC 1837Z 260DEG 23KT 3138 8474 

$$

72-BUNKER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 26, 10:49 AM EST, 2 hours 30 minutes earlier.

Area forecast discussion, Nov 26, 10:49 AM EST, 2 hours 30 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
1049 AM EST Thu Nov 26 2020

.UPDATE...

Current progression of storms on radar and satellite imagery
suggest the forecast is on track. Temperatures across the area are
also spot on with current values forecasted for this time. No
changes are necessary at this time.

&&

.PREV DISCUSSION [619 AM EST]...

.NEAR TERM [Through Friday]...

The main concerns are the fog potential this morning and
again on Friday morning, multiple rounds of showers over
the next couple of days, as well as thunderstorms today.

A weak cold front will move slowly toward the area today
and stall across the region tonight into Friday. This will
maintain PoPs of 30-50 pct for all but the SE FL Big Bend
where it will remain somewhat drier. Average rainfall thru
Friday will be around one-half of an inch, with localized
amounts in excess of one inch.

With the front nearby, including sufficient instability and
lift, thunderstorms are likely today, mainly from Valdosta
to Tallahassee and northwest. Mixed Layer CAPE is modeled
up to 1k J/kg, along Bulk Shear up to 35 kt, so organization
into line segments is possible. Low to mid-level lapse
rates are rather steep up to 7 C/km, and a dry intrusion
aloft will boost Downdraft CAPE. There is the potential for
isolated wind gusts of around 40 mph from this morning into
the evening hours, so pay close attention if outdoors.
Cannot rule out some small hail as well, but gusty winds
are the primary concern.

Expect some areas of fog this morning from the Flint River
Valley to Interstate 10 and points northwest - encompassing
portions of the western FL Panhandle, SE AL, and SW GA. As
the front stalls across the region tonight, parameters are
more favorable for areas of fog across much of the region.

Temperatures will remain in the 70s to around 80 for highs,
with lows in the mid-60s through Friday, well above average
for this time of year. The humidity will also stick around,
remaining at uncomfortable levels.

.SHORT TERM [Friday Night Through Saturday Night]...

Aforementioned cold front will slowly drift southward through the
CWA Friday night and into the Gulf waters Saturday as a 1027mb
surface high scoots through the Ozarks into the Midwest. Best
rain chances Friday night will be located through the northern
half of the CWA then transition to the Gulf waters Saturday.
Chances will be on the decline Saturday as better lift moves away
from the area.

Further upstream, attention turns to a cutoff upper low moving
through the desert southwest Friday night into the Red River
valley Saturday night. Models are in good agreement developing an
area of low pressure off the middle Texas coast Saturday and
lifting it northeastward toward southern Louisiana by daybreak
Sunday. Showers will begin to move into our western panhandle
counties while the surface front remains pinned just offshore.

.LONG TERM [Sunday Through Thursday]...

The upper low over the Red River will phase in with a southeast
moving shortwave trough through the Plains late Sunday into
Monday. The surface low will strengthen as it moves northeast from
southern Louisiana Sunday morning to the southern Appalachians
Monday morning. As it moves northeast, it will bring the front
over the northern Gulf back north as a warm front. Mid 50
dewpoints Sunday morning south of I-10 will be replaced by mid 60
dewpoints Sunday afternoon and night ahead of the trailing cold
front. There will be a narrow corridor of 300-500 J/kg MLCAPE
juxtaposed with 50-60 knots of bulk shear late Sunday afternoon
into the overnight hours. Therefore, there is a threat of severe
weather during that timeframe. Heavy rainfall is also possible
with generally around 2 inches with isolated higher amounts.

The coldest weather of this season behind the cold front is on tap
next week. Tuesday morning could have around freezing temperatures
along and west of the Flint river into southeast Alabama. The area
expands southward towards I-10 for possible freezing temperatures
Wednesday morning. A slow warming trend will begin after
Wednesday.

.AVIATION...
[Through 12Z Friday]

Restrictions due to low cigs/fog this morning range from
IFR/LIFR at ABY-DHN-ECP, MVFR at TLH, and VFR at VLD. Expect
gradual improvement to VFR by 14-17z, with the caveat that
additional, brief restrictions are likely in TSRA at ABY, DHN,
and TLH until 00z. Otherwise, VCTS at ECP and VLD. Another
round of IFR/LIFR cigs and vsbys is expected to develop at
all terminals beginning around 06z. Southwest winds 5-10
knots through the TAF period.

.MARINE...

Generally favorable marine conditions on tap through the first
half of the weekend outside of any local effects from marine
showers and thunderstorms. A strong frontal system is expected
Sunday into Monday with strong west and northwest winds left in
its wake towards midweek next week. Small craft advisories are
likely beginning Sunday.

.FIRE WEATHER...

Red Flag conditions are not expected over the next several days.

.HYDROLOGY...

While rain is expected to remain in the forecast over the next few
days, significant rain amounts are not expected at this time.
Sunday's system is the areas best chance for widespread heavy
rainfall. At this time, around 2" on average is expected, with
localized higher amounts. As long as there's not a drastic change
in these amounts, flooding is not expected to be a concern.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   80  65  79  64  74 /  50  10  30  30  40
Panama City   79  66  79  65  75 /  40  20  30  40  40
Dothan        78  62  76  61  69 /  40  20  40  50  30
Albany        79  63  76  61  71 /  50  30  30  50  30
Valdosta      80  64  79  62  72 /  40  10  30  30  40
Cross City    81  62  81  62  75 /  10   0  10  20  30
Apalachicola  78  67  78  65  74 /  30  10  30  30  50

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.
&&

UPDATE...Bunker
NEAR TERM...LF
SHORT TERM...Scholl
LONG TERM...Scholl
AVIATION...LF
MARINE...Scholl
FIRE WEATHER...LF
HYDROLOGY...Scholl

In the hours before

Special weather statement, Nov 26, 12:50 PM EST, 29 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1250 PM EST Thu Nov 26 2020

ALZ067-069-GAZ123-142-261830-
Henry AL-Houston AL-Calhoun GA-Early GA-
1250 PM EST Thu Nov 26 2020

...SPECIAL WEATHER STATEMENT...

At 1250 PM EST/1150 AM CST/, Doppler radar was tracking a strong
thunderstorm near Columbia, or 8 miles west of Blakely, moving east
at 15 mph.

Winds in excess of 30 mph will be possible with this storm.

Locations impacted include...
Blakely, Arlington, Columbia, Centerville, Damascus, Haleburg,
Parksville, Sigma, Pearce, Rock Hill, Colomokee, Cuba, Turman,
Ferrell Crossroads, Early Co A/p, Old Damascus, Hentown, Kolomoki
Mounds Sp, Hilton and Sawhatchee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3154 8473 3125 8472 3125 8524 3142 8518
      3150 8487 3150 8482 3152 8482
TIME...MOT...LOC 1750Z 269DEG 13KT 3136 8507

72-BUNKER
Special weather statement, Nov 26, 1:06 PM EST, 13 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1206 PM CST Thu Nov 26 2020

FLZ007>010-108-261900-
Central Walton FL-Holmes FL-South Walton FL-North Walton FL-
Washington FL-
1206 PM CST Thu Nov 26 2020

...SPECIAL WEATHER STATEMENT...

At 1206 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Hartford to 12 miles northwest of De
Funiak Springs. Movement was east at 25 mph.

Winds in excess of 30 mph will be possible with these storms.

Locations impacted include...
Vernon, De Funiak Springs, Bonifay, Chipley, Eglin Air Force Base,
Bradford, Union, Liberty, Live Oak, Freeport, Ponce De Leon,
Caryville, Wausau, Esto, Westville, Noma, Black, Oakwood Hills,
Cluster Springs and Whitehead Crossroads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3093 8639 3100 8574 3099 8561 3088 8558
      3083 8560 3083 8557 3055 8551 3052 8638
TIME...MOT...LOC 1806Z 257DEG 22KT 3104 8575 3080 8632

72-BUNKER

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 26, 12:50 PM ESTSpecial Weather StatementTAEEarly40 min
Nov 26, 1:41 PM ESTSpecial Weather StatementTAEBaker64 min
Nov 26, 5:44 PM ESTSpecial Weather StatementTAEIrwin31 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.